MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS SMALL T8 FIXED HANDLE LINEAR DRIVER; SCREWDRIVER

SMITH & NEPHEW, INC. EVOS SMALL T8 FIXED HANDLE LINEAR DRIVER; SCREWDRIVER
Model Number 71175077
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the t8 fixed handle driver is stripping the screw head.The event occurred during use, with instruments inside the patient.The procedure was completed with a change in surgical technique, using a modular screwdriver.No surgical delay or injury to the patient was reported.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, there is no evidence to support the implantation of the screw was not successful.According to the report, the procedure completed with a change in the surgical technique using a modular screw.Since there was no surgical delay or injury to the patient, no further clinical/medical assessment is warranted at this time.Should any additional relevant medical information be provided, this complaint will be re-assessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
EVOS SMALL T8 FIXED HANDLE LINEAR DRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10956308
Report Number1020279-2020-07041
Device Sequence Number3189551
Product Code HXX
UDI-Device Identifier00885556636077
UDI-Public00885556636077
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71175077
Device Catalogue Number71175077
Device Lot Number18GUP0023
Initial Date Received by Manufacturer 11/11/2020
Supplement Date Received by Manufacturer09/01/2021
Initial Report FDA Received Date12/06/2020
Supplement Report FDA Received Date09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKN EVOS PLATING SCREW/UNKNOWN; UNKNOWN EVOS PLATING SCREW; UNKNOWN EVOS PLATING SCREW
Outcome Attributed to Adverse Event Required Intervention;